Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Side effects of antibiotics, vaginal infection - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Medicines and Side Effects
Answered by

General & Family Physician
Practicing since : 2009
Answered : 595 Questions
Doctor :   Hi,
User :   hi
Doctor :   How can i help you ?
User :   i took antibiotics for a week for a skin infection and now the infection is gone but i have other problems which i am assuming are side effects of the antibiotics
Doctor :   what problems do you have and what antibiotic were you on ?
User :   i took cephalexin and sulfameth trimeth...about 2 days before i stopped taking them my body started to started on my ankles and then spread everywhere...i also began developing rashes..they arent serious but every day there's a new spot somewhere
Doctor :   are the rashes reddish in color ?
User :   yes
Doctor :   yes, thats due to the combination sulfamethaxazole trimethoprim
Doctor :   it is self limiting
Doctor :   its most common side effect of the drug and is not serious
User :   but i get new spots every day
User :   i started taking benadryl today. will it help?
Doctor :   i would recommend avil over benedryl, though benedryl too work
User :   ok and would you know approximately how much time it will take for the itching and the rashes to go away/
Doctor :   may be a week, depends on the body type
Doctor :   i mean some are more allergic and some not
User :   ok i have another issue
Doctor :   but a 1 to 2 weeks you can wait , if not subsided please visit a dermatologist
User :   ok i will
Doctor :   yes, please proceed
User :   i also developed a yeast infection..this occurred a couple of days ago..i read online that this is also a side effect of antibiotics and i wanted to know if there's anything i can do at home to get rid of it instead of going to the doctor right away/
Doctor :   May not be induced by antibiotic
Doctor :   can you briefly describe the infection ?
User :   well i cant think of anything else it could be just itches
Doctor :   may i know your age and gender ?
User :   female, 23
Doctor :   Do you have vaginal discharge ?
User :   yes
Doctor :   IS it curdy in appearence ?
User :   no
Doctor :   may i know the color , doest it smell ?
Doctor :   does*
User :   no it doesn't smell and it's clear
Doctor :   i think you need detailed examination by a gynecologist to confirm the diagnosis of the yeast infection
Doctor :   itching could be due to mere dryness in the vagina ,
Doctor :   which could be seen in the early days of a menstrual cycle
User :   no this isn't that type of itching. it's uncontrollable. it started only a couple of days ago. i never have dryness
Doctor :   ok,
Doctor :   i suggest you to get examined by a gynecologist
Doctor :   yeast infection will have typical curdy flakes in the discharge
Doctor :   it can be ruled out by an vaginal examination
User :   i had a yeast infection a few years ago and yes i had those symptoms but this time im trying not to touch it at all. last time i scratched it a lot which sometimes resulted in bleeding. i scratched it today and the same thing happened
Doctor :   i consider , but the medication si to be put after confirming the diagnosis by examination
Doctor :   is*
Doctor :   to prevent undue effects of the drugs
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor